zbMATH — the first resource for mathematics

\(A\)-valued semicircular systems. (English) Zbl 0951.46035
Let \(A\) be a von Neumann algebra, \(\gamma_{ij}\) \((i,j\in I)\) be a collection of linear maps from \(A\) to itself, so that the associated map \(\eta: A\to A\otimes B(\ell^2(I))\) given by \(\gamma(a)= (\eta_{i,j}(a))_{i,j\in I}\) is normal and completely positive.
It is associated a von Neumann algebra \(\Phi(A,\eta)\), which is generated by \(A\) and an \(A\)-valued semicircular system \(X_i\) \((i\in I)\), associated to \(\eta\). In the case of a single completely positive map \(\eta: A\to A\), the algebra \(\Phi(A,\eta)\) coincides with the algebra \(W^*(A,X)\), where \(X= L+L^*\), with \(\eta(a)= L^*aL\), \(a\in A\).
It is proved that there exists a conditional expectation from \(\Phi(A,\eta)\) to \(A\), which is under a certain assumption faithful; if \(A\) has a trace, under certain assumptions on \(\eta\), \(\Phi(A,\eta)\) also has a trace. It is shown that most known algebras arising in free probability theory can be obtained from the complex field by iterating the construction \(\Phi\). Of a particular interest are free Krieger algebras, which, by analogy with crossed products and ordinary Krieger factors, are defined to be algebras of the form \(\Phi(L^\infty[0, 1],\eta)\). The cores of free Araki-Woods factors are free Krieger algebras. The author studied the free Krieger algebras and as a result obtained several non-isomorphism results for free Araki-Woods factors. It is computed the \(\tau\) invariant of Connes for free products of von Neumann algebras, which generalizes earlier work on computation of \(T\), \(S\), and \(Sd\) invariants for free product algebras.

46L09 Free products of \(C^*\)-algebras
46L10 General theory of von Neumann algebras
Full Text: DOI
[1] Araki, H., Some properties of modular conjugation operator of von Neumann algebras and a non-commutative radon – nikodym theorem with a chain rule, Pacific J. math., 50, 309-354, (1974) · Zbl 0287.46074
[2] Barnett, L., Free products of von Neumann algebras of type III, Proc. amer. math. soc., 123, 543-553, (1995) · Zbl 0808.46088
[3] Connes, A., Une classification des facteurs de type III, Ann. sci. école norm. sup., 6, 133-252, (1973) · Zbl 0274.46050
[4] Connes, A., Almost periodic states and factors of type III_{1}, J. funct. anal., 16, 415-455, (1974) · Zbl 0302.46050
[5] Dykema, K., Factoriality and Connes’ invariant \(T\)(\(M\)) for free products of von Neumann algebras, J. reine angew. math., 450, 159-180, (1994) · Zbl 0791.46037
[6] Dykema, K., Interpolated free group factors, Pacific J. math., 163, 123-135, (1994) · Zbl 0791.46038
[7] Dykema, K., Free products of finite dimensional and other von Neumann algebras with respect to non-tracial states, (), 41-88 · Zbl 0871.46030
[8] Haagerup, U., The standard from of von Neumann algebras, Math. scand., 37, 271-283, (1975) · Zbl 0304.46044
[9] Petersen, K., Ergodic theory, (1983), Cambridge Univ. Press Cambridge · Zbl 0507.28010
[10] Pimsner, M., A class of C*-algebras generalizing both cuntz – krieger algebras and crossed products by \(Z\), (), 189-212 · Zbl 0871.46028
[11] Popa, S., Markov traces on universal Jones algebras and subfactors of finite index, Invent. math., 111, 375-405, (1993) · Zbl 0787.46047
[12] Rădulescu, F., A one parameter group of automorphisms of L(\(F\)∞)⊗B(\(H\)) scaling the trace, C.R. acad. sci. Paris, 314, 1027-1032, (1992) · Zbl 0810.46073
[13] Rădulescu, F., Random matrices, amalgamated free products and subfactors of the von Neumann algebra of a free group, of noninteger index, Invent. math., 115, 347-389, (1994) · Zbl 0861.46038
[14] Rieffel, M., Induced representations of C*-algebras, Adv. in math., 13, 176-257, (1974) · Zbl 0284.46040
[15] Shlyakhtenko, D., Free quasi-free states, Pacific J. math., 177, 329-368, (1997) · Zbl 0882.46026
[16] Shlyakhtenko, D., Some applications of freeness with amalgamation, J. reine angew. math., 500, 191-212, (1998) · Zbl 0926.46046
[17] Speicher, R., Combinatorial theory of the free product with amalgamation and operator-valued free probability theory, Mem. amer. math. soc., 132, 1-88, (1998) · Zbl 0935.46056
[18] Voiculescu, D.-V., Symmetries of some reduced free product C*-algebras, Operator algebras and their connections with topology and ergodic theory, Lecture notes in mathematics, 1132, (1985), Springer-Verlag New York/Berlin, p. 556-588
[19] Voiculescu, D.V., Circular and semicircular systems and free product factors, Operator algebras, unitary representations, enveloping algebras, and invariant theory, Progress in mathematics, 92, (1990), Birkhäuser Boston, p. 45-60 · Zbl 0744.46055
[20] Voiculescu, D.V., The analogues of entropy and of Fisher’s information measure in free probability theory, I, Comm. math. phys., 155, 71-92, (1993) · Zbl 0781.60006
[21] Voiculescu, D.V., The analogues of entropy and of Fisher’s information measure in free probability theory, II, Invent. math., 118, 411-440, (1994) · Zbl 0820.60001
[22] Voiculescu, D.V., The analogues of entropy and of Fisher’s information measure in free probability theory, III, Geom. funct. anal., 6, 172-199, (1996) · Zbl 0856.60012
[23] Voiculescu, D.V.; Dykema, K.; Nica, A., Free random variables, CRM monograph series, 1, (1992), Amer. Math. Soc Providence
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.